Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


EXTREME FATIGUE
Mar 30, 2005

Dear Dr.,

I wrote to you a few days ago without response in regards to my Uncle that I'm caring for. Stopped treatment this past Nov. for HIV and Prostate cancer. Just trying to educate myself, in addition to making him as comfortable as possible. Today he slept for 19 1/2 hours. He is 74. Is this normal? I should mention, he stopped treatment because he is tired, and quality of life was declining rapidly. Also has HIV related dementia and neuropathy. Mobility has declined to being wheelchair bound. Any advice you could give would be greatly appreciated. Please respond.

Concerned loved one/caregiver

Response from Dr. Frascino

Hello Concerned Loved One,

It is difficult for me to comment on your uncle's condition or treatment options with such limited information. His condition sounds very serious. I strongly believe quality of life needs to be an integral part of any treatment program. Sleeping for 19 hours is not normal, but then again, neither is having HIV and prostate cancer. I would advise you to contact your uncle's HIV specialist and oncologist to discuss his condition, his decision to stop medication, his fatigue and his quality of life. If treatment is no longer an option or an option he does not wish to pursue, then hospice care (pain and comfort care) should be started. If, on the other hand, his HIV dementia is clouding his judgment and his fatigue is reversible for instance if he were anemic and that could be corrected then a revised treatment plan should be instituted as soon as possible.

Your uncle is fortunate to have a concerned loving caregiver such as yourself. I wish the best for you both.

Dr. Bob


Previous
hemaglobin
Next
HIV from microscopic cuts on penis

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement